Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 94, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Dec 6, 2021, 9:06 AM CST for Cullman County, Morgan County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2021, 9:06 AM CST (15:06 UTC)
- Expired
- Dec 6, 2021, 9:30 AM CST
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cullman County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
485
WUUS54 KHUN 061506
SVRHUN
ALC043-103-061530-
/O.NEW.KHUN.SV.W.0094.211206T1506Z-211206T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
906 AM CST Mon Dec 6 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Northwestern Cullman County in north central Alabama...
Morgan County in north central Alabama...
* Until 930 AM CST.
* At 905 AM CST, severe thunderstorms were located along a line
extending from Priceville to near Falkville to 6 miles northeast of
Inmanfield, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Decatur, Hartselle, Priceville, Falkville, Vinemont, Somerville,
West Point, Eva, Valhermoso Springs and Cole Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3425 8702 3424 8702 3426 8708 3428 8711
3433 8711 3439 8704 3458 8691 3455 8683
3452 8656 3451 8656 3431 8667 3422 8683
TIME...MOT...LOC 1505Z 278DEG 24KT 3454 8691 3438 8701 3433 8713
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 5:03 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 6, 5:03 AM CST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 503 AM CST Mon Dec 6 2021 .UPDATE... For 12Z TAFS. && .NEAR TERM...(Today) Issued at 249 AM CST Mon Dec 6 2021 The main impact in the short-term will be the potential for severe weather later this morning in the 6am to noon timeframe as a cold front moves into the area. The main impacts from any strong to severe storms will be isolated damaging wind gusts and the threat for a tornado or two, mainly across northwest Alabama. For more details see below. A mild and muggy early December morning across the Tennessee Valley with temperatures in the low to mid 60s and dewpoints in the upper 50s to low 60s. Southerly to southwesterly winds are also strong this morning ahead of the approaching cold front with some gusts to near 30 mph at times. Radar imagery indicates a few light showers across the area. There is another line of showers and storms developing ahead of the front that currently stretching from near Clarksville, TN to near Memphis, TN. Further to the west, there is a more organized line of showers/storms along the actual front that stretches from near Cincinnati, OH southwest to near Paducah, KY to near Little Rock, AR. The upper level pattern features a trough located to the north and west moving across the Great Plains into the western Great Lakes and Mid and Upper Mississippi River Valley. At the surface, the main low is located well to the north across the Great Lakes. Current forecast model soundings indicate strong low- level shear ahead of the front but rather significant capping around 800 mb. This cap will slowly erode as the front approaches. Models forecast that the upper level jet along the eastern periphery of the 300 mb trough will strengthen in the 09-12z timeframe. The low-level jet at 850 mb will increase in response. Some of the CAMs indicate a strengthening of the line of showers/storms along the cold front as well during this time as the line approaches northwest Alabama. Low- level and deep-layer shear remain impressive and low-level flow does not appear to veer as much as shown the last few days. Due to this, low level 0-1 km SRH stays up in the 250-350 m2s2 range along the frontal boundary. Model soundings indicate the capping eventually erodes just ahead of the front. Due to the early morning timing, instability is never all that impressive throughout the morning hours with MLCAPEs generally less than 250 J/Kg. Low-level 0-3 km lapse rates are not all that impressive at all with slightly better mid- level lapse rates. Overall, it appear that an isolated damaging wind gust will be the main threat with winds just above the surface over 50 kts. Additionally, a tornado or two cannot be ruled out this morning, especially over northwestern Alabama. The low-level jet quickly lifts out later this morning as the line progresses to the south and east. Much drier and cooler air will move in quickly behind the departing front. Rainfall amounts with the front will only range from around 0.5-1.0 inches and do not anticipate any flooding concerns. Northwesterly winds will be gusty behind the front as well with gusts up to 25 mph or so this afternoon with temperatures dropping into the 40s by sunset. .SHORT TERM...(Tonight through Wednesday) Issued at 249 AM CST Mon Dec 6 2021 Models have clearly trended towards a cooler and drier solution for the short-term period. The cold front will continue southward tonight as surface high pressure passes to the north. The pressure gradient from the high to the north and front to the south will be strong enough to keep winds up around 5 mph overnight. Overall, the cold air advection should be strong enough to push temperatures down into the upper 20s to low 30s. The surface high pressure will shift off to the northeast on Tuesday and will be centered across the eastern Great Lakes. The cold front will remain stalled to the south along the northern Gulf Coast. PW values will be in the 0.5-0.6 inch range. These values are near the climatological mean for early December. Overall, things have trended drier on Tuesday with the front remaining to the south. Highs will be on the cooler side in the upper 40s to low 50s. Still seeing some rather large differences in the models for Tuesday night into Wednesday. An upper level trough will approach from the west with an area of low pressure developing along the stalled boundary to the south. There are clear differences about how far north the front and moisture will progress. The GFS continues to be the furthest north with the moisture. About half of the GFS ensemble members indicate light rain for the Tennessee Valley on Wednesday but the other global models and their ensembles keep things dry. Therefore, have a 20-30 PoP in the forecast for Tuesday night into Wednesday but this is much lower than just a few day ago with a clear drier trend. .LONG TERM...(Wednesday night through Sunday) Issued at 249 AM CST Mon Dec 6 2021 Height rises are forecast as this mid-week trough exits to the east. A strong warm air advection regime will take place for much of the extended as the warm front finally does push northward on Thursday. There could be a few showers or storms with this warm front lifting northwards on Thursday. Temperatures will start to climb with highs on Thursday in the upper 50s to mid 60s. Unseasonably strong warm air advection will begin to take place on Friday with low-level southerly flow increasing ahead of a front racing across the Great Plains on Friday. Some models indicate dewpoints climbing into the mid 60s on Friday with highs well into the mid to may be even upper 70s. For now, have PoPs around 50% for Friday with showers and storms developing in this warm sector. With this being several days out, still not sure how much lift there will be in this warm sector but it will be anomalously warm and moist for early to mid December. The global models are starting to coming into better agreement for Saturday. The placement and timing of the upper level trough and surface features looks very similar to the system this morning. The cold front will move into the Tennessee Valley early Saturday morning with the surface low well displaced to the north. The main difference between this system and todays is that the dewpoints look to be a good bit higher. Both the raw GFS/ECMWF both have dewpoints in the mid to upper 60s early Saturday. This could lead to a bit more interesting setup for severe weather this weekend. Overall, this system is still several days away but will add the mention of the possibility of severe storms with this system into the HWO. This system looks to move through quickly with cooler and drier air moving in later Saturday and into Sunday. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 503 AM CST Mon Dec 6 2021 A line of storms ahead of a cold front are quickly approaching the terminals this morning. TSRA should be knocking on the door at MSL at the start of the TAF period around 12z. These storms will bring strong winds up to 40 kts and frequent lightning. These storms will approach HSV around 13z and will continue quickly eastward. Ceilings will generally be MVFR this morning before much cooler and drier air moves in behind the front this afternoon. Winds will remain gusty throughout the TAF period with southerly winds ahead the front transitioning to northwesterly by this afternoon. Gusts into the 20-25 kt range will be common throughout the TAF period. Drier air moving in behind the front will improve ceilings to VFR by 16z at MSL and by 19z at HSV. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...MA SHORT TERM...MA LONG TERM...MA AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Dec 6, 3:20 AM CST, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 320 AM CST Mon Dec 6 2021 ALZ001>010-016-TNZ076-096-097-070030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 320 AM CST Mon Dec 6 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Strong to severe storms will be possible this morning as a cold front moves into the area. The main threat will be isolated damaging wind gusts but a tornado or two cannot be ruled out, mainly to the west of Interstate 65. Showers and storms will quickly come to an end late this morning with the threat ending by noon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated thunderstorm chances return Friday with the possibility of strong to severe storms again on Saturday. .SPOTTER CALL TO ACTION STATEMENT... Storm spotters are encouraged to relay their reports of severe weather to the National Weather Service this morning.
In the hours before
Special weather statement, Dec 6, 6:59 AM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Huntsville AL
659 AM CST Mon Dec 6 2021
ALZ002>004-061330-
Lawrence AL-Franklin AL-Colbert AL-
659 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of southeastern
Colbert, Franklin and western Lawrence Counties through 730 AM CST...
At 658 AM CST, Doppler radar was tracking a strong thunderstorm over
Belgreen, moving east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Moulton, Phil Campbell, Town Creek, Littleville,
Courtland, Belgreen, North Courtland, Hodges and Mt Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3452 8798 3471 8726 3430 8724 3432 8798
TIME...MOT...LOC 1258Z 258DEG 44KT 3445 8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KTWSpecial weather statement, Dec 6, 8:07 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Huntsville AL
807 AM CST Mon Dec 6 2021
ALZ005-006-TNZ096-061430-
Madison AL-Limestone AL-Lincoln TN-
807 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of northwestern
Madison, east central Limestone and southeastern Lincoln Counties
through 830 AM CST...
At 806 AM CST, Doppler radar was tracking a strong thunderstorm near
Athens, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Athens, Moores Mill, Meridianville, Hazel Green,
Alabama A And M University, Harvest, New Market, Lincoln and Plevna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3482 8700 3501 8663 3502 8636 3474 8648
TIME...MOT...LOC 1406Z 272DEG 34KT 3483 8687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Dec 6, 8:22 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Huntsville AL
822 AM CST Mon Dec 6 2021
TNZ097-061500-
Franklin TN-
822 AM CST Mon Dec 6 2021
...A strong thunderstorm will impact portions of east central
Franklin County through 900 AM CST...
At 821 AM CST, Doppler radar was tracking a strong thunderstorm near
Cowan, or near Winchester, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winchester, Decherd, Cowan, Sewanee and St. Andrews.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3522 8587 3522 8586 3514 8587 3517 8607
3526 8606 3527 8591
TIME...MOT...LOC 1421Z 267DEG 31KT 3522 8600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KTWSpecial weather statement, Dec 6, 8:34 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
834 AM CST Mon Dec 6 2021
ALZ005-006-009-TNZ096-097-061515-
Madison AL-Limestone AL-Jackson AL-Franklin TN-Lincoln TN-
834 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northwestern Jackson,
northern Madison, east central Limestone, southeastern Lincoln and
southwestern Franklin Counties through 915 AM CST...
At 834 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntland to Moores Mill to Huntsville.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Madison, Moores Mill, Meridianville, Hazel
Green, Skyline, Gurley, Alabama A And M University, University Of
Alabama In Huntsville and New Market.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8594 3487 8605 3470 8633 3474 8687
3485 8666 3504 8641
TIME...MOT...LOC 1434Z 265DEG 29KT 3502 8633 3484 8652 3474 8668
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KTWSpecial weather statement, Dec 6, 8:50 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Huntsville AL
850 AM CST Mon Dec 6 2021
ALZ004>008-016-061530-
Marshall AL-Lawrence AL-Madison AL-Morgan AL-Limestone AL-Cullman AL-
850 AM CST Mon Dec 6 2021
...Strong thunderstorms will impact portions of northwestern
Marshall, southwestern Madison, southeastern Limestone, northwestern
Cullman, Morgan and southern Lawrence Counties through 930 AM CST...
At 850 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Marshall Space Flight Center to 8 miles
southeast of Moulton to near Haleyville. Movement was south at 20
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Decatur, Madison, Cullman, Hartselle, Arab,
Redstone Arsenal, Priceville, Good Hope and Owens Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3430 8711 3431 8753 3474 8663 3440 8633
3401 8711
TIME...MOT...LOC 1450Z 340DEG 19KT 3466 8669 3440 8718 3420 8761
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KTWLocal storm report, Dec 6, 9:01 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
901 AM CST MON DEC 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TSTM WND DMG 8 NNE LYNCHBURG 35.39N 86.30W
12/06/2021 MOORE TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTS TREES, POWERLINES,
AND HOME DAMAGE IN NORTHERN MOORE COUNTY
NEAR LEDFORD MILL ROAD WEST NORTHWEST OF
TULLAHOMA.
&&
LMThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:01 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 29 min |
| Dec 6, 6:31 AM CST | Special Weather Statement | HUN | Colbert, Franklin, Lawrence | 29 min |
| Dec 6, 6:59 AM CST | Special Weather Statement | HUN | Franklin, Lawrence | 31 min |
| Dec 6, 7:02 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Limestone, Madison | 28 min |
| Dec 6, 7:05 AM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 40 min |
| Dec 6, 8:07 AM CST | Special Weather Statement | HUN | Madison | 23 min |
| Dec 6, 8:34 AM CST | Special Weather Statement | HUN | Madison | 41 min |
| Dec 6, 8:50 AM CST | Special Weather Statement | HUN | Cullman, Morgan | 40 min |
| Dec 6, 9:11 AM CST | Special Weather Statement | HUN | Madison | 34 min |
| Dec 6, 9:16 AM CST | Tornado Warning | HUN | Morgan | 14 min |
| Dec 6, 9:34 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 26 min |
| Dec 6, 9:57 AM CST | Tornado Warning | HUN | Cullman, Marshall | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.